Alert archive / Nebraska / Tornado Warnings in 2009
Tornado Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 15, 2009, 7:46 PM CDT for Adams County, Kearney County, Nebraska. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2009, 7:46 PM CDT (00:46 UTC)
- Expired
- Jun 15, 2009, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
Counties Adams County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 30 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 7:55 PM CDT | HAIL 0.88 | 5 N Holstein, NE | |
| Jun 15, 8:11 PM CDT | FUNNEL CLOUD | 6 N Roseland, NE | FUNNEL CLOUD 90 PERCENT OF WAY TO GROUND. NO TORNADO THOUGH. |
| Jun 15, 8:18 PM CDT | TORNADO | 4 N Roseland, NE | TRAINED SPOTTER OBSERVED TORNADO NEAR ASSUMPTION. |
| Jun 15, 8:21 PM CDT | HAIL 1 | 4 Sw Hastings, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2193 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGID 160046
TORGID
NEC001-099-160130-
/O.NEW.KGID.TO.W.0005.090616T0046Z-090616T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT MON JUN 15 2009
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
EAST CENTRAL KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 830 PM CDT
* AT 744 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR HOLSTEIN...OR 17 MILES WEST OF
HASTINGS...AND MOVING EAST AT 15 MPH.
* THIS TORNADIC STORM WILL BE NEAR...
KENESAW AROUND 800 PM CDT.
JUNIATA AND PROSSER AROUND 825 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IN ADDITION TO THE TORNADO...THIS STORM IS EXPECTED TO PRODUCE
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS WELL
AWAY FROM THE STORM CENTER.
&&
LAT...LON 4048 9840 4046 9878 4057 9884 4070 9863
4070 9848
TIME...MOT...LOC 0046Z 251DEG 13KT 4051 9868
$$
AWJ2 follow-up statements
000
WWUS53 KGID 160102
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
802 PM CDT MON JUN 15 2009
NEC099-160110-
/O.CAN.KGID.TO.W.0005.000000T0000Z-090616T0130Z/
KEARNEY NE-
802 PM CDT MON JUN 15 2009
...THE TORNADO WARNING FOR EASTERN KEARNEY COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA AND NO LONGER POSES A THREAT.
LAT...LON 4048 9840 4046 9872 4063 9872 4070 9863
4070 9848
TIME...MOT...LOC 0100Z 263DEG 13KT 4052 9861
$$
NEC001-160130-
/O.CON.KGID.TO.W.0005.000000T0000Z-090616T0130Z/
ADAMS NE-
802 PM CDT MON JUN 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTHWESTERN ADAMS COUNTY...
AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR ROSELAND...OR ABOUT 13
MILES WEST OF HASTINGS...MOVING EAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
ROSELAND AROUND 810 PM CDT.
PROSSER AROUND 815 PM CDT.
JUNIATA AROUND 825 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NUMEROUS REPORTS OF FUNNEL CLOUDS HAVE BEEN REPORTED WITH THIS STORM
NEAR KENESAW AND HOLSTEIN.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 4048 9840 4046 9872 4063 9872 4070 9863
4070 9848
TIME...MOT...LOC 0100Z 263DEG 13KT 4052 9861
$$
AWJ000
WWUS53 KGID 160116
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
816 PM CDT MON JUN 15 2009
NEC001-160130-
/O.CON.KGID.TO.W.0005.000000T0000Z-090616T0130Z/
ADAMS NE-
816 PM CDT MON JUN 15 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR CENTRAL
ADAMS COUNTY...
AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR
ROSELAND...OR ABOUT 9 MILES SOUTHWEST OF HASTINGS...MOVING EAST AT
10 MPH.
THE TORNADO WILL BE NEAR...
JUNIATA AROUND 825 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 4047 9865 4063 9867 4067 9863 4070 9848
4048 9840
TIME...MOT...LOC 0114Z 269DEG 10KT 4052 9855
$$
AWJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:20 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 15, 6:20 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 620 PM CDT MON JUN 15 2009 .AVIATION...FOR THE 00Z KGRI TAF. YET ANOTHER COMPLICATED SCENARIO PLAYING OUT THROUGH THE NEXT FEW HOURS FOR THE GRAND ISLAND TERMINAL AS A THREAT FOR THUNDERSTORMS AND LOWER CEILINGS MAKE THIS FORECAST A CHALLENGE. INITIALLY FOR THE EARLY TO MID EVENING...THUNDERSTORMS SHOULD STAY OFF TO THE WEST AND SOUTH OF THE TERMINAL WITH ONLY A SCATTERED TO BROKEN DECK OF CLOUD COVER AROUND 3 TO 5 KFT. NONETHELESS...THE THREAT FOR STORMS SHOULD INCREASE DURING THE LATE EVENING TO EARLY OVERNIGHT HOURS AS CONVECTION ACROSS THE HIGH PLAINS SLIDES EAST INTO CENTRAL NEBRASKA. MAIN QUESTION AT HAND IS HOW LONG THIS PRECIP STICKS AROUND AS MOST OF THE LATEST GUIDANCE PUSHES THUNDERSTORMS EAST OF THE TERMINAL BY NO LATER THAN 1 TO 2 AM. WILL OPT TO KEEP WITH THIS TREND OF KILLING THUNDERSTORMS OFF BY THE EARLY MORNING HOURS BUT WILL HAVE TO WATCH CONVECTIVE TRENDS CLOSELY OVER THE NEXT FEW HOURS TO SEE IF THIS WILL PLAY OUT. CLOUD CEILINGS ALSO LOOK TO LOWER TO AN MVFR LEVEL AROUND 2 KFT BUT SUBSIDENCE BEHIND THE CONVECTION SHOULD ERODE THIS STRATUS INTO THE OVERNIGHT HOURS. OTHERWISE...ANTICIPATE SOME PATCHY FOG OVERNIGHT WITH MVFR VISIBILITIES WITH A RATHER QUIET TUESDAY THEN PREVAILING UNDER VFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 339 PM CDT MON JUN 15 2009/ SHORT TERM...PRIMARY FORECAST CONCERN WILL CENTER AROUND SEVERE WEATHER THREAT LATER THIS AFTERNOON INTO TONIGHT. SATELLITE IMAGERY IS SHOWING SOME BREAKS IN THE CLOUD COVER EARLY THIS AFTERNOON AND THE ATMOSPHERE IS QUICKLY DESTABILIZING WITH 3 PM RUC MESOSCALE ANALYSIS SHOWING MLCAPE VALUES OF 2000 TO 4000 J/KG ACROSS THE CWA. SFC WARM FRONT IS POSITIONED ALONG THE KANSAS/NEBRASKA BORDER EARLY THIS AFTERNOON AND WILL BE A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT OVER THE NEXT SEVERAL HOURS. DEEP LAYER SHEAR VALUES GENERALLY IN THE 40 TO 50 KT RANGE IN COMBINATION WITH THE HIGH INSTABILITY WILL SET THE STAGE FOR RAPIDLY DEVELOPING SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN AS THE CAP WEAKENS. AT 20Z...LOW LEVEL SHEAR VALUES WERE STILL A BIT ON THE WEAK SIDE...WHICH WILL LIMIT TORNADO THREAT INITIALLY. HOWEVER...LOW LEVEL SHEAR SHOULD INCREASE AS LOW LEVEL JET INCREASES EARLY THIS EVENING...WHICH WILL ENHANCE TORNADO THREAT FOR A FEW HOURS...PRIMARILY AFTER 7 PM. THUNDERSTORMS WILL LIKELY CONGEAL INTO AN MCS BY LATE EVENING ENHANCING THE FLASH FLOOD THREAT. PRECIPITABLE WATER VALUES OF 1.5 TO 2 INCHES ALONG WITH SATURATED GROUND IN MANY AREAS ALSO SUPPORT A HEAVY RAIN/FLASH FLOODING THREAT WITH SOME OF THESE THUNDERSTORMS. THEREFORE... A FLASH FLOOD WATCH WAS ISSUED EARLIER TODAY TO HIGHLIGHT THIS FLOODING POTENTIAL ACROSS OUR SOUTHERN ZONES. SOUTHERN ZONES ARE MORE FAVORED FOR FLASH FLOODING DUE TO THE RECENT HEAVY RAINFALL IN THESE AREAS. WET BULB ZERO HEIGHTS OF AROUND 10 THOUSAND FEET AGL AND FREEZING LEVELS AROUND 12 THOUSAND FEET AGL YIELD A 50 DBZ INITIAL WARNING THRESHOLD OF AROUND 32 TO 33 THOUSAND FEET AGL. WILL LIKELY SEE MANY CORES WELL ABOVE THIS LOW END WARNING THRESHOLD. WE DRY OUT AND WARM UP ON TUESDAY WITH HIGHS CLIMBING INTO THE 80S. LONG TERM...12Z WEDNESDAY THROUGH MONDAY. MAIN FOCUS IS ON PRECIPITATION CHANCES AND WARMING TEMPERATURES. OVERALL...A MUCH WARMER AND DRIER PATTERN IS TAKING SHAPE IN THE EXTENDED PERIOD...HOWEVER THERE WILL STILL BE SOME SHOWER AND THUNDERSTORM CHANCES TO DEAL WITH. AN UPPER RIDGE AMPLIFIES ON WEDNESDAY...BECOMING THE DOMINANT WEATHER FEATURE OVER THE SOUTHERN AND CENTRAL PLAINS. HEIGHTS RISE NICELY WITH H85 TEMPERATURES WARMING TO THE LOWER 20S IN THE NORTHEAST CWA TO THE UPPER 20S SOUTHERN CWA. THIS WILL SUPPORT THE WARMEST TEMPS WE/VE SEEN IN QUITE SOME TIME...AS HIGHS ARE FORECAST TO REACH INTO THE 90S CWA WIDE. MODELS DO SHOW HINTS OF TRYING TO INITIATE SOME ELEVATED CONVECTION WEDNESDAY MORNING IN ASSOCIATION WITH SOME H85 THETA-E ADVECTION. HOWEVER...THIS LOOKS TO STAY PRIMARILY WEST OF THE CWA SO WILL KEEP SILENT POPS IN PLACE. THE GFS TRIES TO MAINTAIN/EXPAND CONVECTION DURING THE AFTERNOON HOURS...BUT IS AN OUTLIER IN THIS REGARD AND MAY BE SUFFERING FROM SOME FEEDBACK PROBLEMS. WITH THE BUILDING RIDGE AND H7 TEMPS WARMING TO +10-12C OR HIGHER...A HEALTHY CAP SHOULD MAKE IT DIFFICULT FOR CONVECTION TO DEVELOP GIVEN THE LACK OF ANY APPRECIABLE FORCING. THUS WILL GO WITH THE CONSENSUS AND KEEP IT DRY THROUGH THE DAYTIME HOURS. SOME SHOWERS AND THUNDERSTORMS MAY HOWEVER DEVELOP ACROSS THE HIGH PLAINS WITH DIURNAL HEATING AND THEN CLIP THE NORTHERN CWA WEDNESDAY EVENING/NIGHT AS THEY MOVE EAST/NORTHEAST...SO WILL CARRY A SMALL POP IN THE NORTH TO ACCOUNT FOR THIS. A FAIRLY POTENT SHORTWAVE TROUGH SLIDES IN FROM THE WEST ON THURSDAY...PUSHING A COLD FRONT INTO THE WESTERN CWA THURSDAY AFTERNOON AND THROUGH THE REST OF THE FORECAST AREA THURSDAY EVENING. THIS WILL BRING THE NEXT FAIRLY GOOD CHANCE FOR PRECIPITATION TO THE AREA. THUNDERSTORM CHANCES WILL ENTER THE WEST THURSDAY AFTERNOON...THEN SPREAD ACROSS THE REST OF THE AREA DURING THE EVENING. WILL BE PLENTY OF INSTABILITY AND DEEP LAYER SHEAR AVAILABLE AHEAD OF THE FRONT TO SUPPORT SOME SEVERE WEATHER THREAT THURSDAY AFTERNOON AND EVENING. WILL BE ANOTHER WARM DAY ON THURSDAY WITH THE WARMEST VALUES IN THE SOUTHEAST DUE TO EARLIER ARRIVAL OF FRONT IN THE WEST. ALL PRECIP SHOULD BE EAST OF THE CWA BY EARLY FRIDAY MORNING...WITH SUBSIDENCE TAKING HOLD OVER THE AREA BETWEEN EXITING WAVE AND RIDGING BUILDING INTO THE ROCKIES. TEMPS WILL DROP BACK DOWN ON FRIDAY IN WAKE OF THE FRONTAL PASSAGE...BUT STILL BE FAIRLY CLOSE TO SEASONAL NORMS. THE UPPER RIDGE PROPAGATES EASTWARD ONTO THE PLAINS ON SATURDAY...WITH DOMINANT UPPER RIDGING THEN REMAINING IN PLACE THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL LEAD TO MAINLY DRY AND WARM CONDITIONS...FINALLY FEELING LIKE SUMMER...RIGHT ON QUEUE FOR THE OFFICIAL START OF THE NEW SEASON ON SUNDAY. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR NEZ082-083. KS...FLASH FLOOD WATCH UNTIL 4 AM CDT TUESDAY FOR KSZ005>007-017>019. &&
Hazardous weather outlook, Jun 15, 4:21 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 421 PM CDT MON JUN 15 2009 KSZ005>007-017>019-NEZ041-046>049-060>064-072>077-082>087-161200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-SHERMAN-HOWARD- MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 421 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA ALONG AND SOUTH OF A LOUP CITY TO GENOA LINE...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATER THIS AFTERNOON INTO THIS EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL TO THE SIZE OF BASEBALLS...WIND GUSTS IN EXCESS OF 70 MPH...EXCESSIVE RAINFALL...AND FLASH FLOODING. THERE IS ALSO SOME RISK THROUGH THE EVENING HOURS OF AN ISOLATED TORNADO...ESPECIALLY SOUTH OF INTERSTATE 80. WIDESPREAD STREAM AND RIVER FLOODING WILL BE FOUND ACROSS PARTS OF SMITH... PHILLIPS...ROOKS...AND OSBORNE COUNTIES. ADDITIONAL RAINFALL THIS AFTERNOON THROUGH TONIGHT WILL AGGRAVATE ONGOING FLOODING AND COULD CREATE ADDITIONAL FLOODING AND FLASH FLOODING ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR NORTH CENTRAL KANSAS AS WELL AS FURNAS AND HARLAN COUNTIES IN NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTHEAST OF A HEBRON...AURORA...LOUP CITY LINE TUESDAY AFTERNOON. A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS FOR AREAS ALONG AND NORTH OF HIGHWAY 92 WEDNESDAY NIGHT. A BETTER CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039-040-161200- VALLEY-GREELEY- 421 PM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR VALLEY AND GREELEY COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL SPREAD ACROSS THE AREA LATER THIS AFTERNOON INTO THIS EVENING. THE MAIN HAZARDS WILL BE LARGE HAIL TO THE SIZE OF PING PONG BALLS...WIND GUSTS TO 60 MPH...EXCESSIVE RAINFALL...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS NORTHEAST OF A HEBRON...AURORA...LOUP CITY LINE TUESDAY AFTERNOON. A SLIGHT CHANCE FOR THUNDERSTORMS ALSO EXISTS WEDNESDAY NIGHT. A BETTER CHANCE FOR THUNDERSTORMS RETURNS TO THE OUTLOOK AREA THURSDAY AFTERNOON INTO THURSDAY NIGHT. SOME OF THE THUNDERSTORMS THURSDAY AFTERNOON AND EVENING MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
In the hours before
Special weather statement, Jun 15, 6:20 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
620 PM CDT MON JUN 15 2009
KSZ019-160000-
MITCHELL-
620 PM CDT MON JUN 15 2009
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS
AT 619 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF LINCOLN...OR 36 MILES
SOUTH OF BELOIT...AND MOVING NORTHEAST AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN MITCHELL COUNTY BY 650 PM CDT
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE
EXPECTED WITH THIS STORM.
LAT...LON 3939 9813 3930 9791 3921 9792 3921 9793
3921 9826
TIME...MOT...LOC 2320Z 219DEG 26KT 3897 9828
KBLocal storm report, Jun 15, 7:09 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL 1 N SIMPSON 39.40N 97.93W
06/15/2009 E1.00 INCH MITCHELL KS PUBLIC
&&
PFANNKUCHLocal storm report, Jun 15, 7:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 10 SSW SIMPSON 39.25N 98.01W
06/15/2009 E60 MPH MITCHELL KS TRAINED SPOTTER
ESTIMATED 50-60 MPH WINDS. ALSO PEA SIZE HAIL AND 1.15
INCHES OF RAIN
&&
PFANNKUCHLocal storm report, Jun 15, 7:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
727 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 2 N NORMAN 40.51N 98.79W
06/15/2009 E1.25 INCH KEARNEY NE PUBLIC
&&
SCHLEIFLocal storm report, Jun 15, 7:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM FUNNEL CLOUD 3 NW HOLSTEIN 40.50N 98.69W
06/15/2009 ADAMS NE STORM CHASER
OCCASIONAL FUNNEL FROM ROTATING WALL CLOUD. NO TORNADO.
&&
PFANNKUCHSpecial weather statement, Jun 15, 7:46 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT MON JUN 15 2009
KSZ007-160115-
JEWELL-
746 PM CDT MON JUN 15 2009
...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
NORTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS
AT 743 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FORMOSO...OR 23 MILES NORTHWEST OF
CONCORDIA...AND MOVING NORTH AT 15 MPH.
* THE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN JEWELL COUNTY BY 800 PM CDT
RURAL NORTHEASTERN JEWELL COUNTY BY 810 PM CDT
PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.
LAT...LON 3973 9793 3977 9810 3990 9801 3998 9793
3998 9792 3973 9792
TIME...MOT...LOC 0046Z 198DEG 12KT 3983 9795
KBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:16 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 44 min |
| Jun 15, 8:09 PM CDT | Special Weather Statement | GID | Hall | 36 min |
| Jun 15, 8:21 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 39 min |
| Jun 15, 8:26 PM CDT | Tornado Warning | GID | Adams, Clay | 49 min |
| Jun 15, 8:31 PM CDT | Tornado Warning | GID | Buffalo, Hall | 29 min |
| Jun 15, 8:38 PM CDT | Severe Thunderstorm Warning | GID | Gosper, Phelps | 52 min |
| Jun 15, 8:44 PM CDT | Special Weather Statement | GID | Dawson | 31 min |
| Jun 15, 8:55 PM CDT | Tornado Warning | GID | Gosper | 35 min |
| Jun 15, 8:57 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 24 min |
| Jun 15, 9:00 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 25 min |
| Jun 15, 9:02 PM CDT | Tornado Warning | GID | Clay, Nuckolls | 28 min |
| Jun 15, 9:16 PM CDT | Severe Thunderstorm Warning | GID | Phelps | 29 min |
| Jun 15, 9:17 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 28 min |
| Jun 15, 9:28 PM CDT | Tornado Warning | GID | Clay, Nuckolls | 32 min |
| Jun 15, 9:35 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 25 min |
| Jun 15, 9:41 PM CDT | Severe Thunderstorm Warning | GID | Harlan, Phelps | 34 min |
| Jun 15, 9:47 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 43 min |
| Jun 15, 9:54 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 13 min |
| Jun 15, 10:10 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 22 min |
| Jun 15, 10:16 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 29 min |
| Jun 15, 10:30 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 30 min |
| Jun 15, 10:40 PM CDT | Special Weather Statement | GID | Adams, Hall, Webster | 35 min |
| Jun 15, 11:15 PM CDT | Special Weather Statement | GID | Clay, Hall, Hamilton | 45 min |
| Jun 15, 11:19 PM CDT | Special Weather Statement | GID | Franklin | 41 min |
| Jun 15, 11:50 PM CDT | Special Weather Statement | GID | Nuckolls, Webster | 40 min |
| Jun 16, 12:24 AM CDT | Special Weather Statement | GID | Nuckolls, Thayer | 36 min |
Nearby
Tornado Warnings in Nebraska, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.